|abacavir -- excreted in stools
May 20, 2004
dear doctor i am 35; female and hiv + since the last 7 years. my vl and cd4 are well controlled (cd4 > 500; vl < 50). i recently shifted (5 weeks ago) to a combo of abacavir + sustiva + 3tc from an earlier regimen which had a pi (viracept) because of lipidystrophy changes. recently (more than 7 occasions) i have observed that the entire tablet of abacavir is being excreted in my stools. i keep getting diarrhoea on and off for which i do not always take antiboiotics / antiamebics. can i break the tablet and have it? why is this happening -- can u give any probable reasons. i am scared because it is like being on a 2 drug regimen. what should i do ?? please answer ... best regards nancy
| Response from Dr. Henry
I share your concern. I would try the Ziagen (abacavir) solution if that is available where you are located. I assume you have had a GI evaluation looking for causes of chronic GI problems. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Aching After Condom Popped Worried I Have HIV
- Blood In Semen After Touching Penis Worried I Have HIV
- Coated Tongue After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Diarrhea After Licking Genital Worried I Have HIV
- Erectile Dysfunction After Condom Slipped Worried I Have HIV
- Fever After Licking Anus Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.